TIMOTHY F. MURPHY, M.D.
To the editor: In his excellent review on the management of gout in the May 1979 issue (1), Dr. Simkin discusses the approach to asymptomatic hyperuricemia. A related consideration for clinicians to be aware of in caring for these patients is the increased incidence of rash associated with ampicillin administration. The Boston Collaberative Drug Surveillance Program reported a 22.4% incidence of rash in patients receiving ampicillin and allopurinol concomitantly (2). The explanation for this observation is not known, but an altered immunologic reactivity in hyperuricemic persons may be responsible (3). This is particularly applicable to patients with tumors undergoing chemotherapy,
Learn more about subscription options.
Register Now for a free account.
MURPHY TF. Ampicillin Rash and Hyperuricemia. Ann Intern Med. 1979;91:324. doi: 10.7326/0003-4819-91-2-324_2
Download citation file:
Published: Ann Intern Med. 1979;91(2):324.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only